... doesn't believe it was an allergic reaction and wants to prescribe it again with Benadryl. Is this safe?
I would be very careful. Usually, if it was an allergy, with every exposure, the reaction gets worse. The Benedryl may be enough to prevent a reaction but you cant be sure. If you do decide to go through with trying it, be sure you keep a good eye on her and if she experiences any swelling, especially of the face, lips, tongue or any difficulty breathing-dont fool around-call 911. Dont try to take her to the ER yourself, call emergency medical services as they can begin treatment on the way to the hospital. A skin reaction is not the worst reaction you can have, an anaphylactic reaction is the worst and that is when the airway swells-often this begins with facial swelling so just be careful and keep a close eye on her. Be sure the school nurse and teachers are aware of the situation if she goes back to school while being treated. If it were my child, I'm not sure I would take the chance. There are other antibiotics. Does the pediatrician say why he is so set on this one?
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 7 Sep 2009 • 2 answers
Posted 6 Aug 2011 • 1 answer
Posted 6 Apr 2015 • 1 answer
Posted 28 May 2016 • 1 answer
Posted 26 Sep 2017 • 2 answers